Addiction: Substance Abuse Community
addiction to hydrocodone
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

addiction to hydrocodone

  I have been taking 2-3 500mg hydrocodone pills on and off for a year or two.  what are the long term effects of hydrocodone. I also admitted to myself that i had an addiction to this drug.  I realy want to get off of it.  How should i go about stopping with out any major side effects.  I am also thinking of doing a liver, colon , and kidney cleansing while i'm quiting my addiction.  had anyone tried these cleanses while weaning off of the drug?  If so please tell me about it. i hope this post is ok , it's my first post.  
Related Discussions
9 Comments Post a Comment
Blank
Avatar_n_tn
I saw your post, and needed to say hi....  Hydrocodone being the drug that I am d/t from....  Anyway, to give you some inspiration for d/t, I was up to 20 pills a day of 10/325mg...  If you are taking 2-3 pills a day, is that pure hydrocodone, or is it with APAP?  If it is with APAP then 2-3 pills in one day, should not be as bad as if you were on more.  You could even taper down from the 2-3 a day, to one etc... To avoid bad w/ds....
I haven't done any of the cleansing things, but it wouldn't hurt, getting everything flushed out at once...
Blank
Avatar_n_tn
I too am on the vicodin and  I'm 5/500mg  sometimes 10-15 per day.  I wanted to add that you could do the tapering if you are just taking 2-3 pills a day.  I'm on a tapering with my doctor.  With what you are taking you should be able to kick the habit in no time, You aren't really that bad in my opinion.  Keep posting.
Blank
Avatar_n_tn
dont tell anouther addict that they arn't bad lollol. thats an excuse to use. this is life or death here. and when i tried to taper it was like yea right lol. im an addict here come on im not gonna taper, one is too many 1000 is never enough..
Blank
Avatar_n_tn
hey futbol,

in the grand scheme of things you are very low on the addiction ladder. you've only been 'on-and-off' pills for a year or two. i'm not minimizing your addiction, i'm just letting you know that you should be able to get off very easy compared to someone who has to take 10 or 15 of your pills to even feel something.

just FYI, the pills you are taking are most likely 5mg hydrocodone and 500mg acetaminophen (Tylenol, APAP).

my advice to you is to taper off. this will be the least painful method (although i wouldn't expect your withdrawal from 2-3 pills to be very harsh at all). if you don't think you can control yourself during the taper (tapering is HARD!) find a friend you trust, give them your pills and have them give you your daily ration every day.

let's say you're taking 3 per day. if you want a nice, gentle taper, i would take 2.5 for 3 days, then 2 for three days, see how you feel. if you are feeling anxious, then maybe that's too quick. stay on 2 per day for a week, then go down to 1.5 per day for a week. keep going like this until you are down to half a pill per day. you can even split the half pill so you can take 1/4 in the morning and a 1/4 at night. when you're down to this amount for a few days or a week, take a day off (no pills). if you feel like ****, take the two doses of 1/4 pill (morning/night) the NEXT day. then skip another day, etc. at that point you should be ready to jump off altogether with minimal mental hardship.

the other way to go would be to CT or 'Cold Turkey'. as i said, i don't think that it would be too bad for you, considering the amount you've been taking and the short time you've been taking them. the worst would be the first couple of days, intense craving, boredom, insomnia, diarrhea. this is just your body getting back to normal and will only last a few days to a week. it will be worse for the first few days and then get progressively better. and then you will be off! the craving, however, may last longer. but if you can keep yourself busy/occupied, it should be a piece of cake.

also, i can't stress this enough for anyone that is quitting: 15-20 minutes of vigorous physical exercise will do wonders for withdrawal symptoms. when you feel like ****, you really don't want to exercise, but if you do it will make you feel SO much better. trust me.

as far as your colon cleanse, liver, etc. i wouldn't even bother. eat some high-fiber cereals, breads, etc., and get some exercise. that's all you need.

be well.
Blank
Avatar_n_tn
Hello there futbol...and everyone else.

I just came across this site while trying to find information about death by hydrocodone intoxication.  Not put all my business out on front street, but i have had a few friends pass away this year from some sort of drug overdose and the latest was my closest and dearest  cousin.  The cause of death was listed as accidental, but the reading on his death says accidental drug overdose from hydrocodone intoxication.

I have been addicted to hydrocodone for about 8 or so years.  My DOC is Vicodin, but i would take it any way i could get it: be that lorocet, lorotab, percocet...narco's, any of them just to feel WELL enough to start my day and keep moving to fell NORMAL the rest of the day.  I guess you could call me a functioning addict. Like many of us out here, I have a professional job, a family, and tons of responsibility that i do tend to on a daily basis.  However, the people in those parts of my lives are unaware that i have a one hundred dollar a day habbit.  I take 25 750mg Vikes everyday.  I am the typical addict...always counting my ****, breaking them in half so they hit me quicker, taking them on an empty stomache and not eating so that the buzz is better, and always making sure i have at LEAST 2 left at the end of the night, so that i can dose up when i wake up in the morning.  If i don't, i can't make it out the bed or even get motivated to do anything.

I just wanted to share my story with any and all of you because i think it is important to share information. Information that has helped me and maybe...just maybe...it will help one of you.  I do appologize if the information listed below is something you already know about, but it can't hurt to hear it again.

Have any of you heard of or tried Suboxone?  It is an Opiate Analogist.  I have had nothing but success with this drug.  It is like a gift from god.  Not only does it take the withdrawls  from the opiate (opiate being any hydrocode, opium, and even heroine), but it also takes the cravings away.  20 minutes after taking my first dose, i felt great, had lots of energy and was NORMAL for the entire day.  I don't even think about the vikes.

If you get a chance and want to learn more, please ask as i am an open book.  I don't want to lose any one else to pills.  The Detroit News an New York times just release a report stating that Vicodin is not only the number one misused Rx, but also there are more peeps addicted to opiates that crack and cocaine combined.  So there are a lot of us out  there.  Suboxone has saved me, maybe it can save you to.  (or at least help you quit if thats what you are trying to do.)

Thanks for listening and good luck to all of you,

jgee
Blank
333612_tn?1302886990
This post is from back in April of this year...most these people aren't around anymore. I'm sure your story will get read-if you don't get the replies you would like then start a new post.

Greatgreebo
Blank
Avatar_n_tn
Where do you put a new post?  Sorry, i never been on here before.  This page just showed up when googled death by hydrocodone.
Blank
Avatar_m_tn
Death  by  hydrocodone  ???   LOL  !!!  Top  of  page  it  says  POST  A  QUESTION.
Blank
Avatar_m_tn
READ  MY  POST !!!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia